Back to Journals » Clinical Ophthalmology » Volume 3

Choroidal neovascularization in patient undergoing growth hormone treatment

Authors Dias J, Rodrigues E, Martinazzo M, Farah ME

Published 29 August 2008 Volume 2009:3 Pages 89—90

DOI https://doi.org/10.2147/OPTH.S3835

Review by Single-blind

Peer reviewer comments 3


João R de Oliveira Dias1, Eduardo B Rodrigues2, Maurício Martinazzo2, Michel E Farah2

1Faculty of Medicine, University of Passo Fundo, Rio Grande do Sul, Brazil; 2Department of Ophthalmology, Federal University of São Paulo (UNIFESP), São Paulo, Brazil

Abstract: The association between growth-hormone (GH) and neovascular retinopathies in nondiabetic patients has been reported in earlier series. We report occurrence of choroidal neovascularization (CNV) in a 15-year-old male patient undergoing long-term GH therapy. The CNV could be a consequence of the GH-intake in a susceptible myopic patient.

Keywords: choroidal neovascularization, growth hormone, optical coherence tomography, retina, angiogenesis

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]